Wisconsin, 2010Flash Flood in Wisconsin, July 19, 2010
July 19, 2010 · NWS GRB · 2 events in 2 counties and zones
Thunderstorms that developed in a very moist environment produced heavy rain of 1 to 2 inches per hour leading flash flooding. The storms also produced a funnel cloud near Oshkosh.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $150,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms that developed in a very moist environment produced heavy rain of 1 to 2 inches per hour leading flash flooding. The storms also produced a funnel cloud near Oshkosh.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before the first event at Jul 19, 2:23 AM CST, 9 hours 3 minutes earlier.
Area forecast discussion, Jul 19, 2:23 AM CST, 9 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
323 AM CDT MON JUL 19 2010
.SHORT TERM...TODAY/TONIGHT/TUESDAY. ISOLATED CONVECTION LINGERED
OVERNIGHT OVER MAINLY NORTHERN WI WITH SURFACE DEW POINTS STILL
IN THE UPPER 50S NORTH TO MID 60S CENTRAL WHILE THE WV LOOP
SUGGESTS SOME SOME MID LEVEL INSTABILITY PASSED OVER WITH AN UPPER
JETLET. THIS PATTERN WILL BE VERY SIMILAR THROUGH TUESDAY AS THE
WESTERLY FLOW WILL DOMINATE THE REGIONS WEATHER. NEXT MAIN IMPULSE
PROGGED TO AFFECT THE UPPER MIDWEST TODAY INTO TONIGHT. PROGS
INDICATE CONVECTION TO CONTINUE TO DEVELOP OVER SD TODAY ALONG A
FRONTAL BOUNDARY THEN RIDE ALONG THAT BOUNDARY THIS AFTERNOON INTO
IOWA AND FAR SOUTHERN MN BEFORE DRIFTING INTO SOUTHERN WI AND
NORTHERN IL THIS EVENING. MODELS NOT INITIALIZING WELL THIS AM
OVER IOWA AS CONVECTION ALREADY FIRING UP ALONG THE BOUNDARY OVER
IOWA THIS MORNING. NOT SURE ON THE OUTCOME OF THIS FASTER
DEVELOPMENT AHEAD OF THE MAIN WAVE...BUT AT THIS TIME SYSTEM MAY
TRACK A BIT FASTER THEN PROGGED. IN GENERAL PROGS ARE INDICATING
THIS SYSTEM WILL BRUSH THE SOUTHERN TIER OF THE FORECAST AREA
TONIGHT FOR THE BEST CHC POPS IN THE AREA THROUGH TUESDAY. IT
APPEARS THE NAM IS QUITE A BIT NORTH WITH THE PCPN TNT DUE TO
SLIGHTLY DISPLACED UPPER JET TO THE NORTH. WILL GO WITH THE GFS
AND ECMWF MORE SOLUTION FOR NOW.
A WEAK SURFACE HIGH PRESSURE WILL DRIFT OVER THE REGION TODAY AND
THEN AGAIN TUESDAY AFTER THE FRONTAL WAVE PASSES SOUTHEAST LATE
TONIGHT. WILL NEED TO MENTION AT LEAST ISOLATED TYPE VARIETY AS
THE AIR COLUMN REMAINS MOIST. INSTABILITY OVERALL MARGINAL OVER
MOST OF THE AREA THROUGH THIS PERIOD...WITH BETTER INSTABILITY
CONFINED SOUTH OF THE FORECAST AREA NEAR THE FRONTAL BOUNDARY AND
DEEPER MOISTURE...AND ALSO ACROSS FAR NORTHERN WI TUESDAY AND
POINTS NORTHWARD WHERE COOLER AIR ALOFT IS LOCATED. BUT JETLETS
PASSING OVER IN THE BROAD UPPER JET FLOW OVER THE REGION WILL
PROVIDE A MECHANISM TO DEVELOP ISOLATED CONVECTION IN THIS MOIST
AND MARGINALLY UNSTABLE AIR MASS.
LINGERING MOISTURE AND LIGHT WINDS WERE PRODUCING FOG AND STRATUS
THIS AM...WITH LOCALLY DENSE FOG. EARLY THIS AM THE FOG WAS NOT
WIDESPREAD ENOUGH AT THIS TIME FOR AN ADVISORY BUT WILL ISSUE A
SPS IN A FEW HOURS FOR THE MORNING COMMUTE.
.LONG TERM...TUESDAY NIGHT THROUGH THROUGH NEXT SUNDAY. ZONAL
UPPER FLOW WILL CONTINUE THROUGH THE PERIOD WITH THE MODELS
SUGGESTING A DECENT SHORTWAVE MOVING THROUGH FRIDAY NIGHT THAT
MIGHT ACTUALLY BRING US DRIER AIR FOR THE WEEKEND.
JET STREAKS MOVING THROUGH THE UPPER FLOW WILL CAUSE A SURFACE
FRONTAL BOUNDARY TO MEANDER NORTH AND SOUTH ACROSS THE REGION AND
CONTINUE TO PRODUCE PERIODIC RAINS. DEWPOINTS IN THE 70S ARE NOT
VERY FAR TO THE SOUTH. SO THERE IS THE POTENTIAL OF HEAVY RAINS
THIS WEEK. THE PERIODS WITH THE HIGHEST POTENTIAL FOR SIGNIFICANT
RAINS APPEAR TO BE THURSDAY AND FRIDAY NIGHT...BUT NOT EXTREMELY
CONFIDENT DUE TO THE INHERENT DIFFICULTIES OF TIMING SYSTEMS IN
ZONAL FLOW.
TEMPERATURES WILL LIKELY EXHIBIT A REDUCED DIURNAL RANGE DUE TO
THE AMOUNT OF MOISTURE IN THE AIR AND A DECENT AMOUNT OF CLOUDS.
SO EXPECT WARMER LOWS THAN USUAL ON MOST DAYS AND HIGHS A LITTLE
ABOVE CLIMATOLOGY IF THERE IS SUNSHINE AND A FEW DEGREES COOLER IF
IT/S CLOUDY.
&&
.AVIATION...MVFR CIGS WITH SCT IFR/CIGS AND VSBYS DUE TO STRATUS
AND DENSE FOG WILL PERSIST THIS MORNING. VFR CONDITIONS WILL THEN
DEVELOP LATER MORNING THROUGH THE AFTERNOON. SCT MVFR CIGS AND
VSBYS WILL THEN DEVELOP TONIGHT AS CONVECTION PASSES OVER TONIGHT.
&&
.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
TDH/RDM
Hazardous weather outlook, Jul 19, 4:39 AM CST, 6 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
539 AM CDT MON JUL 19 2010
WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-201045-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
539 AM CDT MON JUL 19 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.
.DAY ONE...TODAY AND TONIGHT
PATCHY DENSE FOG WILL LINGER TO AROUND 8 AM BEFORE DISSIPATING.
MOTORISTS SHOULD BE ALERT FOR RAPIDLY REDUCED VISIBILITIES TO LESS
THAN 1/4 MILE DURING THE MORNING COMMUTE.
THEIR IS A SMALL CHANCE FOR THUNDERSTORMS THIS AFTERNOON AND
TONIGHT. SINCE THE AIR MASS IS MARGINALLY UNSTABLE...SEVERE
STORMS ARE NOT EXPECTED.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THROUGH WEDNESDAY THE MOST UNSTABLE AIR MASS WILL REMAIN OVER FAR
SOUTHERN AND SOUTHWEST WISCONSIN AND AREAS SOUTHWARD NEAR A
FRONTAL BOUNDARY. ANY STORM WHICH CAN DEVELOP OVER NORTH-CENTRAL
AND NORTHEAST WISCONSIN THROUGH WEDNESDAY IS EXPECTED TO BE BELOW
SEVERE LEVELS DUE TO THE MARGINAL INSTABILITY IN PLACE. HOWEVER
LATEST INFORMATION INDICATES THIS FRONTAL BOUNDARY MAY LIFT
NORTHWARD INTO WISCONSIN LATER THIS WEEK. THIS SCENARIO WOULD
INCREASE THE POTENTIAL OF SEVERE STORMS. BE SURE TO MONITOR LATER
FORECASTS THIS WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
LMZ521-522-541>543-201045-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
539 AM CDT MON JUL 19 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.
.DAY ONE...TODAY AND TONIGHT
FOG...LOCALLY DENSE...WILL LINGER THIS MORNING.
THEIR IS A SMALL CHANCE FOR THUNDERSTORMS THIS AFTERNOON AND
TONIGHT. SINCE THE AIR MASS IS MARGINALLY UNSTABLE...SEVERE
STORMS ARE NOT EXPECTED.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THROUGH WEDNESDAY THE MOST UNSTABLE AIR MASS WILL REMAIN OVER FAR
SOUTHERN AND SOUTHWEST WISCONSIN AND AREAS SOUTHWARD NEAR A
FRONTAL BOUNDARY. ANY STORM WHICH CAN DEVELOP OVER THE AREA
THROUGH WEDNESDAY IS EXPECTED TO BE BELOW SEVERE LEVELS DUE TO THE
MARGINAL INSTABILITY IN PLACE. HOWEVER LATEST INFORMATION
INDICATES THIS FRONTAL BOUNDARY MAY LIFT NORTHWARD INTO WISCONSIN
LATER THIS WEEK. THIS SCENARIO WOULD INCREASE THE POTENTIAL OF
SEVERE STORMS. BE SURE TO MONITOR LATER FORECASTS THIS WEEK.
TH/RDM
In the hours before
Special weather statement, Jul 19, 7:00 AM CST, 4 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
800 AM CDT MON JUL 19 2010
WIZ013-020>022-031-037>040-048>050-073-074-191400-
NORTHERN MARINETTE-MENOMINEE-NORTHERN OCONTO-DOOR-SHAWANO-WAUPACA-
OUTAGAMIE-BROWN-KEWAUNEE-WINNEBAGO-CALUMET-MANITOWOC-
SOUTHERN MARINETTE-SOUTHERN OCONTO-
INCLUDING THE CITIES OF...KESHENA...STURGEON BAY...APPLETON...
GREEN BAY...ALGOMA...OSHKOSH...CHILTON...TWO RIVERS...CRIVITZ
800 AM CDT MON JUL 19 2010
...FOG ACROSS PORTIONS OF EASTERN WISCONSIN THIS MORNING...
PATCHES OF DENSE FOG CONTINUED IN EASTERN WISCONSIN THIS MORNING.
THE FOG WAS SHIFTING SLOWLY WEST...BUT WAS STARTING TO DISSIPATE
NOW THAT THE SUN IS UP. AT 755 AM...THE LOWEST VISIBILITIES...
BELOW 1/4 MILE AT TIMES...WERE OCCURRING IN A BAND FROM
CLINTONVILLE TO SHAWANO TO IRON MOUNTAIN. ELSEWHERE ACROSS THE
AREA...THE FOG WAS PATCHY...AND VISIBILITIES WERE BETTER.
CONDITIONS SHOULD CONTINUE TO IMPROVE RATHER RAPIDLY THIS MORNING.
UNTIL THEN...MOTORISTS SHOULD BE ALERT FOR REDUCED VISIBILITIES
IN POCKETS OF DENSE FOG.
SKOWRONSKI
Special weather statement, Jul 19, 10:39 AM CST, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
1139 AM CDT MON JUL 19 2010
WIZ038-191745-
OUTAGAMIE-
INCLUDING THE CITY OF...APPLETON
1139 AM CDT MON JUL 19 2010
...THUNDERSTORMS WITH HEAVY RAIN IN CENTRAL OUTAGAMIE COUNTY...
A SMALL CLUSTER OF THUNDERSTORMS WAS LOCATED OVER CENTRAL
OUTAGAMIE COUNTY. AT 1135 AM...RADAR SHOWED THE CLUSTER CENTERED
JUST TO THE WEST OF BLACK CREEK. LITTLE MOVEMENT WAS INDICATED.
BECAUSE OF THE HUMID AIR IN PLACE ACROSS THE AREA...THE
THUNDERSTORMS WILL DROP LOCALLY HEAVY RAIN. A FEW LOCATIONS JUST
WEST OF BLACK CREEK COULD RECEIVE 2 TO 3 INCHES OF RAIN.
DO NOT DRIVE YOU VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD.
SKOWRONSKI
Flash Flood, Outagamie
- When
- July 19, 11:26 AM CST to 3:26 PM CST
- Where
- Outagamie County, 0.62 mi NNW of Black Creek to 0.7 mi NNW of Black Creek
- Cause
- Heavy Rain
- Property damage
- $150,000
- Reported by
- Emergency Manager
- Coordinates
- 44.479, -88.453
Two inches of rain fell in an hour flooding 4 blocks of downtown Black Creek and 30 basements. State Highway 54 had to be closed due to 4 feet of standing water on the road.
Funnel Cloud, Winnebago
- When
- July 19, 6:33 PM CST
- Where
- Winnebago County, 2 mi SE of Oshkosh
- Reported by
- Public
- Coordinates
- 43.999, -88.522
A funnel cloud was spotted southeast of Oshkosh over Lake Winnebago.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds and Lightning Strikes in New Jersey, July 19, 20101 death · 3 injured · $25,000 · 50 kt wind · 4 events
- Heat in Tennessee, July 19 to 22, 20101 death · 15 events
- Hail and Damaging Winds in South Dakota, July 19, 20101 injured · $1.8 million · 2.5 in hail · 25 events
- Hail and Damaging Winds in Illinois, July 19, 20101 injured · $1.9 million · 1.5 in hail · 21 events
- Flash Flooding and Lightning Strike in Iowa, July 19 to 20, 2010$1.6 million · 15 events
- Hail and Damaging Wind in Wyoming, July 19, 2010$1.5 million · 2 in hail · 6 events
- Flash Flood and Damaging Winds in Tennessee, July 19, 2010$1.2 million · 50 kt wind · 3 events
- Flash Flooding and Hail in Iowa, July 19 to 20, 2010$755,000 · 0.88 in hail · 6 events
- Flood and Hail in Massachusetts, July 19, 20101 injured · $315,000 · 1.75 in hail · 13 events
- Hail and Damaging Winds in New York, July 19, 20101 injured · $123,000 · 70 kt wind · 20 events
- Excessive Heat in Kansas, July 19 to 20, 2010$240,000 · 10 events
- Hail in South Dakota, July 19, 2010$300,000 · 1.75 in hail · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 252456, 252455.